MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, BRONCHOSCOPE (NON-RIGID)

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Model Number M00515201
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter facility name is (b)(6) hospital.Block h6: imdrf device code a051104 captures the reportable event of jaws failure to close.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 pulmonary biopsy forceps was to be used in the airway during a bronchial examination procedure performed on (b)(6) 2025.During preparation, the radial jaw 4 could not grab.The procedure was completed with another same device.There was no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name is (b)(6) hospital.Block h2: correction to block d4 model number.Block h6: imdrf device code a051104 captures the reportable event of jaws failure to close.Block h11: the returned radial jaw 4 was analyzed, and a visual inspection observed the clevis arms were bent.Microscope inspection found the wires were in good condition.Due to the bent clevis arms, the device could not actuate properly.Based on all available information, the reportable event jaws failure to close was confirmed.It was found that the clevis arms were bent preventing the jaws to close properly.It is possible that due to the manipulation or technique used at the time to remove the distal end cap could have damaged the distal part.Also, it is possible that due to operational factors such as the size of the desired biopsy and the force applied to the device in order to grasp the tissue, could have caused the analyzed failure.This is because the force applied to the handle in order to grasp the tissue could generate tension forces on the distal section that could have induced the damage found.Excessive manipulation of the device in or out of its pouch without enough care could have induced the defect found as well.Therefore, the most probable root cause is "adverse event related to procedure".

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23551359
Report Number3005099803-2025-05923
Device Sequence Number21276055
Product Code BWH
UDI-Device Identifier08714729793281
UDI-Public(01)08714729793281(17)260814(10)32222596
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K252921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2026
Device Model NumberM00515201
Device Catalogue Number54940
Device Lot Number0032222596
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight82 KG